Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 20, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 30, 2002, 6:27 AM CST for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2002, 6:27 AM CST (12:27 UTC)
- Expired
- Mar 30, 2002, 9:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Clark County, AR, Grant County, AR, Hot Spring County, AR, Pike County, AR
The radar
The Little Rock radar (KLZK), 90 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1471 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 301227
FFWLIT
ARC019-053-059-109-301530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
627 AM CST SAT MAR 30 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOT SPRING COUNTY IN SOUTHWEST ARKANSAS
GRANT COUNTY IN CENTRAL ARKANSAS
PIKE COUNTY IN SOUTHWEST ARKANSAS
CLARK COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 930 AM CST
* AT 620 AM...A BAND OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY
RAIN EXTENDED FROM NEAR MURFREESBORO...TO JUST NORTH OF
ARKADELPHIA...TO JUST SOUTH OF SHERIDAN. DOPPLER WEATHER RADAR
ESTIMATED THAT AREAS ALONG THE BAND HAVE RECEIVED 2 TO 3 INCHES
OF RAIN EARLY THIS MORNING. WITH ADDITIONAL HEAVY RAIN...FLASH
FLOODING IS LIKELY TO OCCUR.
&&
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
LAT...LON 3445 9221 3409 9222 3418 9242 3419 9304
3398 9329 3399 9384 3431 9392 3437 9293
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 4:44 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 30, 4:44 AM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 444 AM CST SAT MAR 30 2002 PROBLEM OF THE DAY CONTINUES TO BE FRONT...THUNDERSTORMS AND HEAVY RAINFALL CHANCES. CURRENT KLZK RADAR SHOWS SHOWERS AND THUNDERSTORMS SPREADING ACROSS MUCH OF ARKANSAS. RAIN WILL CONTINUE ALL DAY ACROSS THE AREA. BEST CHANCES OF RAIN WILL BE CENTRAL AND SOUTH. WITH ABUNDANT GULF MOISTURE AVAILABLE...HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...MAINLY CENTRAL AND SOUTH. HAVE DECIDED TO INCREASE THE AREAL EXTENT OF THE FLASH FLOOD WATCH...EXTENDED IT FURTHER NORTH. WITH COLD FRONT ACROSS SOUTHERN ARKANSAS SOME SEVERE STORMS ARE POSSIBLE ALONG THE FRONT. COLD FRONT WILL PULL OUT OF THE AREA ON SUNDAY. PRECIP SHOULD END ACROSS THE AREA BY SUNDAY AFTERNOON. DRY CONDITIONS ARE IN STORE FOR SUNDAY NIGHT THROUGH MONDAY NIGHT. THE NEXT FRONT COMES THROUGH ON TUESDAY AND BRINGS THE NEXT QUICK CHANCE OF THUNDERSTORMS. WEDNESDAY THROUGH FRIDAY WILL BE DRY. TEMPERATURES WILL BE STEADY OR SLOWLY FALLING TODAY. STAYED CLOSE TO THE FWC GUIDANCE. .LZK...FLASH FLOOD WATCH FOR TODAY AND TONIGHT FOR CENTRAL AND SOUTH ZONES ARZ016-025-032>034-043>047-021-022-030-031-037>042-23-024-052 053-062-066-067-054-055-056-057-064-065-063-068-069.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:22 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 38 min |
| Mar 29, 8:31 PM CST | Severe Thunderstorm Warning | LZK | Grant | 29 min |
| Mar 29, 8:36 PM CST | Severe Thunderstorm Warning | LZK | Jefferson | 24 min |
| Mar 29, 8:54 PM CST | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 51 min |
| Mar 29, 9:02 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 28 min |
| Mar 29, 9:34 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 26 min |
| Mar 29, 10:09 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 51 min |
| Mar 29, 10:17 PM CST | Flash Flood Warning | LZK | Arkansas | 3 hr |
| Mar 29, 11:47 PM CST | Severe Thunderstorm Warning | LZK | Arkansas | 28 min |
| Mar 30, 3:38 AM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 22 min |
| Mar 30, 4:13 AM CST | Severe Thunderstorm Warning | LZK | Hot Spring | 32 min |
| Mar 30, 4:48 AM CST | Severe Thunderstorm Warning | LZK | Jefferson | 27 min |
| Mar 30, 5:05 AM CST | Severe Thunderstorm Warning | LZK | Arkansas | 40 min |
| Mar 30, 5:45 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 35 min |
| Mar 30, 7:08 AM CST | Flash Flood Warning | LZK | Arkansas, Jefferson | 2 hr |
| Mar 30, 10:12 AM CST | Severe Thunderstorm Warning | LZK | Calhoun | 28 min |
| Mar 30, 10:36 AM CST | Severe Thunderstorm Warning | LZK | Bradley | 29 min |
| Mar 30, 10:59 AM CST | Severe Thunderstorm Warning | LZK | Drew | 31 min |
| Mar 30, 11:24 AM CST | Severe Thunderstorm Warning | LZK | Desha | 31 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.